Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 5, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 12, 2002, 12:41 AM CST for Smith County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2002, 12:41 AM CST (06:41 UTC)
- Expired
- Mar 12, 2002, 1:30 AM CST
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Smith County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 526 m²/s²
- 0-3 km storm-relative helicity
- 598 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 120641 SVRSHV TXC423-120730- /NEW.KSHV.SV.W.0017.120638-120730/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1238 AM CST TUE MAR 12 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN NORTHEAST TEXAS * UNTIL 130 AM CST * AT 1238 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER TYLER...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW CHAPEL AROUND 1250 AM CST THIS THUNDERSTORM WILL PRODUCE HAIL UP TO ONE INCH IN DIAMETER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN NORTHEAST TEXAS UNTIL 130 AM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 9:00 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 11, 9:00 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CST MON MAR 11 2002 WILL MAKE NO CHANGES TO THE LAST UPDATE ISSUED EARLIER. SEVERAL BANDS OF SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE FOUR STATE REGION. COLDER AIR ALOFT ASSOCIATED WITH THE UPPER LEVEL SYSTEM MOVING ACROSS NORTH TEXAS AND INTO THE FORECAST AREA HAS HELPED PRODUCE NEW THUNDERSTORM DEVELOPMENT OVER NORTHEAST TEXAS. WOULD THINK THAT SEVERE THUNDERSTORMS ARE BECOMING MORE POSSIBLE AS THIS SYSTEM MOVES OVER REGION. THE MAIN THREAT WOULD BE HAIL AS THE SYSTEM MOVES EAST. SEVERE THUNDERSTORMS MENTIONED IN CURRENT ZONES SO WILL NOT UPDATE. 06 .SHV...NONE.
In the hours before
Local storm report, Mar 11, 8:35 PM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
835 PM CST MON MAR 11 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM CONVERSE LA LIGHTNING
03/11/02 SABINE LIGHTNING STRUCK A MAN INSIDE
HIS HOME. THE MAN WAS REPORTED
TO BE CONSCIOUS. REPORT FROM
LOCAL LAW ENFORCEMENT.Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.